Wildfire, Lower Snake River Plain
- When
- August 30, 8:30 AM MST to 12:00 PM MST
- Where
- Lower Snake River Plain forecast zone
- Reported by
- NEWSPAPER
A stubble and brush fire burned 12 acres in Fort Hall. Four homes were evacuated.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
A stubble and brush fire burned 12 acres in Fort Hall. Four homes were evacuated. No damage occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 30, 8:30 AM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 930 AM MDT TUE AUG 30 2005 .DISCUSSION... SOME SHOWER ACTIVITY ISOLATED IN UPPER SNAKE RIVER PLAIN AND CONTINUING STRONG WINDS IN SNAKE RIVER PLAIN MAIN FEATURES THIS MORNING. SOME ISOLATED AREAS GETTING TO ADVISORY CRITERIA BUT NOT ENOUGH WHERE I AM GOING TO ISSUE ANYTHING. GRADIENT CONTINUES TO WEAKEN THROUGH THE AFTERNOON SO EXPECTING WINDS TO SUBSIDE. CURRENT ZONES IN GOOD SHAPE...VERY COLD TONIGHT WITH HIGH SETTLING OVER AND WINDS DYING DOWN...PATCHY FROST IN FCST FOR UPPER AND LOWER SNAKE PLAIN. ONLY MINOR UPDATES. GK .PREV DISCUSSION...COLD FRONT HAS CLEARED EASTERN IDAHO THIS MORNING BASED ON MSAS POST-FRONTAL PRESSURE RISES WITH THE FRONT SITUATED IN FAR WESTERN WY/NORTH-CENTRAL UT. WINDS HAVE STEADILY INCREASED ON THE SNAKE PLAIN AND MAGIC VALLEY AND ARE AVERAGING 20-30 MPH WITH HIGHER GUSTS. VWP WINDS ARE QUITE IMPRESSIVE WITH SPEEDS IN EXCESS OF 40KTS JUST OFF THE SURFACE. FORTUNATELY...THESE WINDS HAVENT BEEN REALIZED DUE TO LACK OF FULL DAYTIME MIXING. ETA MOS WINDS ARE MORE IN LINE WITH CURRENT OBS SO BUMPED MORNING FORECAST WINDS HIGHER...HOLDING THEM JUST UNDER ADVISORY LEVELS. ALL MODELS ARE INDICATING WINDS WILL RAPIDLY DIMINISH DURING THE LATE MORNING THROUGH AFTERNOON HOURS AS THE UPPER TROUGH ACCELERATES EAST. CONVECTION HAS BEEN LIMITED TO NORTHERN AREAS IN ASSOCIATION WITH UPPER JET....MAINLY IN THE UPPER SNAKE HIGHLANDS. THE UPPER TROUGH AXIS AND COLDEST AIR ALOFT SHOULD ALLOW ISOLATED SHOWERS TO CONTINUE IN THE UPPER SNAKE HIGHLANDS THIS AFTERNOON. ASIDE FROM THE WINDS AND COOLER TEMPERATURES TODAY...THE REMAINDER OF THE AREA WILL BE DRY. SKIES WILL CLEAR OVERNIGHT ALONG WITH LIGHT NORTHEAST WINDS ALLOWING FOR VALLEY TEMPS TO DROP IN THE 30S. THERE MAY BE JUST ENOUGH WIND TO KEEP TEMPS ABOVE FREEZING...BUT ISOLATED PATCHY FROST CANT BE TOTALLY RULED OUT ESPECIALLY IN WIND SHELTERED AREAS. WILL MENTION THIS IN THE FORECAST BUT FOR NOW WILL HOLD OFF ON ISSUING ANY HIGHLIGHTS. FOR THE REMAINDER OF THE FORECAST...IT IS LOOKING DRY WITH A WARMING TREND STARTING WED AND HEADING INTO THE HOLIDAY WEEKEND. THE MODELS ARE IN VERY GOOD AGREEMENT WITH THE NEXT TROUGH AND COLD FRONTAL PASSAGE TO ARRIVE SOMETIME LATE SUNDAY-MONDAY TIME FRAME. THIS SYSTEM TAKES A TRACK FURTHER NORTH THAN THE CURRENT SYSTEM SO LEFT THE FORECAST DRY BUT SHOWED A COOLING TREND FOR EARLY NEXT WEEK. && .AVIATION...UPPER TROF AXIS WILL PASS TO THE EAST OF ID TODAY WHICH WILL RESULT IN DRY AND RELATIVELY CLEAR CONDITIONS INTO WED. ISOLD TSTMS POSSIBLE TODAY IN NE ID CLOSE TO THE TROF AXIS. FIRE IN SNAKE RIVER CANYON NW OF KTWF IS RESULTING IN MINOR VISIBILITY RESTRICTIONS AT KTWF AND KBYI THIS MORNING. GUSTY WINDS THIS MORNING ARE EXPECTED TO DIMINISH SOMEWHAT BY AFTERNOON. HEDGES && .PIH WATCHES/WARNING/ADVISORIES...RED FLAG WARNING REMAINS IN EFFECT FOR PORTIONS OF SOUTHEAST IDAHO. PLEASE REFER TO THE LATEST BOIRFWPIH BULLETIN FOR DETAILS. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT TUE AUG 30 2005 IDZ017>025-031-032-311200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT TUE AUG 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473415.